Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Springfield, MO

March 30, 2016Lawrence County, Newton County, Missouri

NWS Springfield, MO issued this special weather statement at Mar 30, 2016, 12:05 PM CDT for Lawrence County, Newton County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2016, 12:05 PM CDT (17:05 UTC)
Expired
Mar 30, 2016, 12:45 PM CDT
In force
40 min
Issued by
NWS Springfield, MO

Counties Lawrence County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 565 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
565 m²/s²
0-3 km storm-relative helicity
625 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS83 KSGF 301705
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1205 PM CDT WED MAR 30 2016
 
MOZ088-093-094-301745-
JASPER MO-LAWRENCE MO-NEWTON MO-
1205 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEWTON...SOUTHEASTERN
JASPER AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 1245 PM CDT...

AT 1204 PM CDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
SARCOXIE...OR 12 MILES WEST OF MONETT...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THE PUBLIC
REPORTED NICKEL SIZED HAIL NEAR GRANBY.

LOCATIONS IN THE ADVISORY INCLUDE...
NEOSHO...                         MOUNT VERNON...
GRANBY...                         SARCOXIE...
PIERCE CITY...                    DIAMOND...
MILLER...                         FIDELITY...
STOTTS CITY...                    NEWTONIA...
FREISTATT...                      STELLA...
WENTWORTH...                      STARK CITY...
AVILLA...                         LA RUSSELL...
REEDS...                          RITCHEY...
RED OAK...                        MAPLE GROVE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 19 AND 45.
 
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3677 9453 3729 9416 3728 9361 3693 9401
      3693 9407 3688 9406 3676 9420
TIME...MOT...LOC 1704Z 226DEG 59KT 3697 9414 

$$

GRIFFIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:04 PM CDT, 1 minute earlier.

Area forecast discussion, Mar 30, 12:04 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
1204 PM CDT WED MAR 30 2016

.SHORT TERM...(Today and tonight)
Issued at 245 AM CDT Wed Mar 30 2016

The main concern for this time frame remains unchanged: Severe
weather potential.

Strong low pressure will shift east across Neb with a trailing
dryline reaching the Flint Hills region of KS by early evening
7pm/31-00z. The main concern will be how much convection will be
able to fire along the dryline late today and this evening while
moderate instability is in place.

Some modest moisture return at around 850mb is evident in
sfc observations and is in line with RAP progged soundings in the
near term. Moisture is advecting n-ne underneath and elevated
mixed layer/cap along with more extensive mid/upper level
moisture. Will still take some work to get precip going with sfc
dew points still in the low/mid 30s.

Subtle mid level impulses moving northeast from the southern
Plains will increase overall lift while deeper low level moisture
rapidly increases for the southwest this morning increasing
chances for elevated convection with mucapes reaching up to near
1500 j/kg. Can't rule out some hail with stronger updrafts given
good mid level lapse rates.

There will be a break, or at least a partial one, in the overall
coverage of showers during the mid afternoon. Attention then turns
to the dryline off to our west. A narrow corridor of moderate surface
based instability is expected to develop with uncapped mlcape
values of about 1500 j/kg by early evening (progged GFS KJLN
sounding). The temporal window for progged robust instability
(GFS) looks small late today and this evening but given the
strong vertical shear a large hail and tornado threat exists where
discreet convection can develop. The high res ARW and NMM are not
too bullish in moving the convection too far off the dryline
initially so it looks like the best chance for severe storms late
today and this evening will be over the western cwfa.

As the low continues off to the east, a cold front catches up to
the dryline and moves east through the cwfa overnight. Again, high
res models are not to bullish with convection as the front sweeps
through with more robust convection to our south limited
moisture/buoyancy over our area (as mentioned in SPC discussion).
Will need to watch trends closely as the weather evolves today.
The SPC day 1 looks good with a slightly higher probability of
tornadoes over the far western cwfa and a general 15% hail and
wind risk over most of the area. The hail risk will likely be more
tied to earlier elevated convection and then what every develops
near the dryline. The wind risk will be more late today and
tonight.

.LONG TERM...(Thursday through Tuesday)
Issued at 245 AM CDT Wed Mar 30 2016

A colder and dry air mass moves into the area behind the front
Thu. Frost headlines may be needed with the coldest night/early
morning looking to be Fri/Sat morning. A couple of
shortwaves moving through the upper level nw flow may produce
some clouds brief sprinkles over the northeast cwfa Fri.

A quick warming trend will occur this weekend. Another front is
expected to move south into/through the area Monday, but with
dry air expected to be in place, only modest rain chances are
expected at best. Cooler and dry weather is expected for day
7/Tue.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1158 AM CDT Wed Mar 30 2016

Convection started developing over the region within the past
couple of hours, with some stronger storms potentially worthy of
some hail or a wind gust. Will continue trend with scattered
convection this afternoon, which will mainly be elevated in
nature. Have been in between MVFR and IFR all day and this will
likely continue into the afternoon hours. Dryline will be the main
focus for strong/severe storms later this afternoon and evening.
Will likely go into MVFR and maintain through the evening and into
the overnight hours.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Mar 30, 12:04 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT WED MAR 30 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1204 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

A FEW STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON. LARGE
HAIL UP TO THE SIZE OF QUARTERS WILL BE THE PRIMARY HAZARD WITH
THIS FIRST ROUND OF AFTERNOON STORMS. IN ADDITION...LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS.

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP AHEAD OF A DRY LINE
OVER SOUTHEASTERN KANSAS LATE THIS AFTERNOON AND EARLY THIS
EVENING. THESE STORMS WILL SHIFT EAST INTO WESTERN MISSOURI
DURING THE EVENING HOURS. SOME OF THESE STORMS COULD BE SEVERE
CAPABLE OF PRODUCING LARGE HAIL UP TO HALF DOLLAR SIZE...DAMAGING
WIND GUSTS UP TO 60 MPH...AND POSSIBLY AN ISOLATED TORNADO ACROSS
SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI. THE HIGHEST RISK
FOR SEVERE WEATHER THIS EVENING WILL BE ALONG AND WEST OF
INTERSTATE 49 CORRIDOR.

THERE WILL BE A DIMINISHING RISK FOR SEVERE WEATHER FARTHER EAST
AS THE NIGHT PROGRESSES. STORMS ARE EXPECTED TO TRANSITION INTO
MORE OF A LINE OVER THE EASTERN OZARKS ALONG A COLD FRONT AS
INSTABILITY WEAKENS LATER TONIGHT.

GUSTY NON THUNDERSTORM WINDS WILL ALSO OCCUR TODAY WITH WINDS OF
30 TO 35 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LIGHT FREEZE OR FROST MAY BE POSSIBLE BY THE END OF THE WEEK
WITH COLDER TEMPERATURES RETURNING. THE BEST CHANCES WILL BE
FRIDAY NIGHT AND EARLY SATURDAY MORNING.

AN ELEVATED FIRE DANGER WILL BE POSSIBLE AT TIMES DURING THE
DAYLIGHT HOURS FRIDAY THROUGH MONDAY WITH A DRY AIR MASS IN PLACE
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT MAINLY
 ACROSS SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Mar 30, 11:36 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1136 AM CDT WED MAR 30 2016

MOZ083-301700-
DENT MO-
1136 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DENT COUNTY UNTIL NOON
CDT...

AT 1135 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SALEM...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
SALEM...                          STONE HILL...
GLADDEN...                        HOWES MILL...
SLIGO...                          BOSS...
DARIEN...                         HOWES...
TURTLE...                         BANGERT...

LAT...LON 3758 9117 3759 9131 3752 9131 3743 9150
      3758 9167 3779 9150 3779 9131 3771 9131
      3770 9130 3769 9115 3759 9116
TIME...MOT...LOC 1635Z 231DEG 45KT 3758 9147

GRIFFIN
Special weather statement, Mar 30, 11:38 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 AM CDT WED MAR 30 2016

MOZ098-301715-
SHANNON MO-
1138 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON COUNTY UNTIL 1215
PM CDT...

AT 1138 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SUMMERSVILLE...OR 12 MILES NORTHEAST OF MOUNTAIN
VIEW...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
CURRENT RIVER STATE PARK...       EMINENCE...
SUMMERSVILLE...                   WEST EMINENCE...
PINE CREST...                     MIDRIDGE...
ALLEY SPRING...                   ROUND SPRING...

LAT...LON 3699 9166 3720 9166 3742 9143 3741 9118
      3732 9118 3731 9116 3726 9116 3725 9112
      3720 9112 3720 9109 3718 9109
TIME...MOT...LOC 1638Z 231DEG 51KT 3711 9154

GRIFFIN
Special weather statement, Mar 30, 11:43 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT WED MAR 30 2016

MOZ082-092-301730-
WRIGHT MO-TEXAS MO-
1143 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WRIGHT AND NORTHERN TEXAS
COUNTIES UNTIL 1230 PM CDT...

AT 1143 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NORWOOD...OR 8 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
MOUNTAIN GROVE...                 HOUSTON...
MANSFIELD...                      DAWSON...
NORWOOD...                        HARTVILLE...
HUGGINS...                        HAZELTON...
BENDAVIS...                       BUCYRUS...
ROBY...                           SUCCESS...
MANES...                          GRAFF...
PRESCOTT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3715 9268 3759 9211 3742 9175 3706 9245
      3706 9248
TIME...MOT...LOC 1643Z 231DEG 50KT 3719 9241

GRIFFIN
Special weather statement, Mar 30, 11:52 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 AM CDT WED MAR 30 2016

MOZ066-077-078-301730-
BARTON MO-VERNON MO-CEDAR MO-
1152 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CEDAR...SOUTHEASTERN
VERNON AND EASTERN BARTON COUNTIES UNTIL 1230 PM CDT...

AT 1152 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JASPER...OR NEAR LAMAR...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
LAMAR...                          SHELDON...
MONTEVALLO...                     JERICO SPRINGS...
LAMAR HEIGHTS...                  IRWIN...
MILFORD...                        KENOMA...
OAKTON...                         BOSTON...
OLYMPIA...

LAT...LON 3777 9429 3775 9389 3758 9399 3758 9407
      3744 9408 3735 9413 3736 9445
TIME...MOT...LOC 1652Z 204DEG 33KT 3741 9431

GRIFFIN
Special weather statement, Mar 30, 12:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1205 PM CDT WED MAR 30 2016

MOZ088-093-094-301745-
JASPER MO-LAWRENCE MO-NEWTON MO-
1205 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEWTON...SOUTHEASTERN
JASPER AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 1245 PM CDT...

AT 1204 PM CDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
SARCOXIE...OR 12 MILES WEST OF MONETT...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THE PUBLIC
REPORTED NICKEL SIZED HAIL NEAR GRANBY.

LOCATIONS IN THE ADVISORY INCLUDE...
NEOSHO...                         MOUNT VERNON...
GRANBY...                         SARCOXIE...
PIERCE CITY...                    DIAMOND...
MILLER...                         FIDELITY...
STOTTS CITY...                    NEWTONIA...
FREISTATT...                      STELLA...
WENTWORTH...                      STARK CITY...
AVILLA...                         LA RUSSELL...
REEDS...                          RITCHEY...
RED OAK...                        MAPLE GROVE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 19 AND 45.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3677 9453 3729 9416 3728 9361 3693 9401
      3693 9407 3688 9406 3676 9420
TIME...MOT...LOC 1704Z 226DEG 59KT 3697 9414

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:36 AM CDTSpecial Weather StatementSGFDent24 min
Mar 30, 11:38 AM CDTSpecial Weather StatementSGFShannon37 min
Mar 30, 11:43 AM CDTSpecial Weather StatementSGFTexas, Wright47 min
Mar 30, 11:47 AM CDTSevere Thunderstorm WarningSGFTexas, Wright14 min
Mar 30, 11:52 AM CDTSpecial Weather StatementSGFBarton38 min
Mar 30, 12:26 PM CDTSpecial Weather StatementSGFStone49 min
Mar 30, 12:29 PM CDTSpecial Weather StatementSGFPulaski46 min
Mar 30, 1:02 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski27 min
Mar 30, 1:27 PM CDTSpecial Weather StatementSGFBenton48 min
Mar 30, 2:06 PM CDTSpecial Weather StatementSGFPhelps39 min
Mar 30, 2:17 PM CDTSpecial Weather StatementSGFMaries43 min
Mar 30, 3:32 PM CDTSpecial Weather StatementSGFMorgan43 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.